MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ R; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ R; FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0021R
Health Effect - Clinical Code Pain (1994)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 august 2019: lot 156291: (b)(4) items manufactured and released on 19-feb-2016.Expiration date: 2021-01-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: two years after primary cemented tka, the surgeon revised the 10 mm-thick poly to a 17 mm.This may induce to think that the cause for pain was secondary instability, which is a known possible complication after tka, often caused by secondary stretching of ligaments or loss of tone of soft tissues surrounding the joint.No other evident causes for pain could be determined with the information at hand.Additional implants involved in the event, batch review performed on 16 august 2019.Gmk-sphere 02.07.1201r gmk tibial tray cemented right s1 (k090988) lot.164890 lot 164890: (b)(4) items manufactured and released on 27-set-2016.Expiration date: 2021-01-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.12.0110fr sphere insert flex right 10 mm s1 (k121416) lot.154761 lot 154761: (b)(4) items manufactured and released on 14-gen-2016.Expiration date: 2020-12-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed after 2 years and 2 months from the primary due to pain and the cause of pain is unknown.The surgeon revised the femoral component, tibial tray and insert (10 mm exchanged with liner 17 mm) successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ R
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8959262
Report Number3005180920-2019-00731
Device Sequence Number14093984
Product Code JWH
UDI-Device Identifier07630030862458
UDI-Public07630030862458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2021
Device Catalogue Number02.12.0021R
Device Lot Number156291
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;